MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB; CATHETER, BILIARY, DIAGNOSTIC
Model Number 32900
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual inspection performed.The catheter was returned with the metal cannula and trocar loaded, the cannula was unloaded without issues and a damage was encountered in the pigtail section.A hole was observed in the pigtail section.Functional inspection performed on the metal cannula was inserted through the catheter and no resistance was felt.
 
Event or Problem Description
Reportable based on device analysis completed on octoer 12, 2020.It was reported that proximal part of cannula spring out from the catheter.A 12/25 expel drainage catheter with twist-loc-hub was selected for use.Upon preparation, it was noted that the proximal part of the cannula spring out from the catheter when inserted.The procedure was completed with another of the same device.There were no patient complications reported.However, device analysis revealed a hole in the pigtail section.

Brand Name
EXPEL DRAINAGE CATHETER WITH TWIST-LOC HUB
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10778341
Report Number2134265-2020-15110
Device Sequence Number19744224
Product Code FGE
UDI-Device Identifier08714729860600
UDI-Public08714729860600
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141335
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2022
Device Model Number32900
Device Catalogue Number32900
Device Lot Number0024477040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2020
Initial Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR